Illinois, 2006Winter Storm in Illinois, December 1, 2006
December 1, 2006 · NWS ILX · 23 events in 23 counties and zones
A major winter storm moved through the Midwest from November 29th into December 1st. Freezing rain moved into west central and central Illinois during the late hours of November 29th.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 7
- Property damage
- $10 million
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A major winter storm moved through the Midwest from November 29th into December 1st. Freezing rain moved into west central and central Illinois during the late hours of November 29th. The freezing rain mixed with and changed to heavy sleet, which persisted for 6 to 8 hours during the evening hours of November 30th. Ice accumulations ranged from 0.25 to 0.70 inches across much of central Illinois, with heavy sleet accumulations ranging from 0.50 to 2.20 inches. The precipitation changed over to snow across west central Illinois by the evening hours on November 30th and during the overnight hours across central Illinois. Snow accumulations along and west of the Illinois River valley ranged from 8 to 15 inches. Further east, 3 to 8 inches of snow was reported on top of the significant ice and sleet accumulations. The precipitation tapered off on December 1st.|Considerable tree and power line damage was caused by the ice and heavy snow, especially across central Illinois. The power was not restored across some locales for several days. The snow and ice covered roads also resulted in numerous vehicular accidents. 22 counties in the Central Illinois National Weather Service Forecast Area were designated a state disaster area and 18 counties were designated a federal disaster area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Nov 30, 9:06 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 30, 9:06 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
906 PM CST THU NOV 30 2006
.DISCUSSION...
LOTS OF MODERATE TO HEAVY SLEET OCCURRING ACRS THE CENTRAL PART OF
THE CWA WITH FREEZING RAIN IN THE DEC TO CMI AREAS AND A LITTLE
SOUTH. SOME...NOT MUCH...WARM AIR HAS ADVECTED BACK INTO EASTERN
PARTS OF THE CWA...BUT SO FAR NOT FAR ENOUGH TO CHANGE ANY PCPN BACK
TO ALL RAIN. LARGE AREA OF PCPN HAS OVERSPREAD THE AREA...MAINLY
NORTH OF I-70...WITH MOST IN THE FORM OF SLEET AND FREEZING RAIN.
AREAS IN THE EXTREME NORTHWEST HAVE BEEN SEEING SNOW AND BELIEVE THE
SLEET HAS BEEN LARGE ENOUGH...2 TENTHS OF A DIAMETER AT ILX...THAT
ASOS/AWOS IS REPORTING IT AS SNOW AND NOT SLEET.
QUICK LOOK AT THE MODELS INDICATES THAT THE CURRENT FCST IS ON TRACK
WITH ICE PCPN CONTINUING TONIGHT AND THEN CHANGING TO ALL SNOW
AROUND TO AFTER MIDNIGHT.
THEREFORE CURRENT FCST APPEARS TO BE ON TRACK AND WILL NOT BE
UPDATING.
&&
.PREV DISCUSSION...MAJOR WINTER STORM CONTINUES TO DEVELOP ACROSS
THE NATION/S MID SECTION AND WILL BE THE MAIN WEATHER CONCERN OVER
THE NEXT SEVERAL DAYS. LATEST SURFACE ANALYSIS HAD DEEPENING LOW
PRESSURE CENTERED OVER ARKANSAS...WITH A FRONTAL BOUNDARY EXTENDING
NORTHEAST FROM THE LOW INTO NEW ENGLAND. MEANWHILE...STRONG/COLD
HIGH PRESSURE WAS CENTERED OVER THE NORTHERN PLAINS. ALOFT...BROAD
TROFFING WAS IN PLACE ACROSS MUCH OF THE UNITED STATES...WITH A
VIGOROUS UPPER LOW CENTERED OVER NORTHERN TEXAS.
12Z MODELS IN GOOD OVERALL AGREEMENT OVER THE NEXT SEVERAL DAYS...
THOUGH THE NAM IS A BIT SLOWER IN LIFTING THE UPPER/SURFACE LOW
THROUGH THE MIDWEST TONIGHT AND TOMORROW. HOWEVER...THE MODEL
DIFFERENCES ARE MORE NOTABLE IN THE THERMAL PROFILES. DO NOT HAVE
GREAT CONFIDENCE IN ANY OF THE THERMAL SOLUTIONS GIVEN THEIR WARM
INITIALIZATIONS AND POOR DEPICTION OF THE SHALLOW SURFACE BASED COLD
LAYER.
SHORT TERM...
TONIGHT AND FRIDAY...SURFACE LOW WILL CONTINUE TO RAPIDLY DEEPEN
TONIGHT AS UPPER TROF TAKES ON A NEGATIVE TILT AND LIFTS NORTHEAST.
SURFACE/UPPER LOWS ARE PROGGED TO REACH THE MIDWEST BY 12Z FRIDAY
AND SOUTHERN ONTARIO BY 00Z SATURDAY.
MAINLY LIQUID PRECIPITATION IS EXPECTED THIS EVENING IN ADVANCE OF
THE APPROACHING SYSTEM. THIS PRECIPITATION WILL FREEZE ON CONTACT IN
THE MANY LOCATIONS THAT HAVE FALLEN BELOW FREEZING (MAINLY WEST OF
I-57). THE BULK OF THE ICE ACCUMULATION THUS FAR HAS BEEN LIMITED TO
OBJECTS ABOVE THE GROUND (GROUND TEMPERATURES STILL TOO WARM FOR
SIGNIFICANT ICE ACCRETION). AS THE STRENGTHENING SYSTEM PASSES
THROUGH ILLINOIS OVERNIGHT THE HEAVIEST PRECIPITATION IS EXPECTED...
ALONG WITH A GRADUAL TRANSITION TO SNOW FROM WEST TO EAST. THE
FORCING IS IMPRESSIVE DUE TO A COUPLED JET STRUCTURE...STRONG
DPVA...AND FRONTOGENETIC FORCING IN THE SYSTEM/S DEFORMATION ZONE.
THE HEAVIEST SNOWFALL IS EXPECTED ALONG AND WEST OF THE ILLINOIS
RIVER VALLEY WHERE THE PRECIPITATION IS EXPECTED TO BE ALL SNOW.
THIS AREA IS ALSO WHERE THE DEFORMATION ZONE WILL LINGER THE LONGEST
AND THE THREAT FOR BANDED SNOW THE HIGHEST.
THE SNOW WILL TAPER OFF BY MIDDAY FRIDAY AS THE DRY SLOT MOVES IN
AND/OR THE DEFORMATION ZONE MOVES OUT. HOWEVER...GUSTY NORTHWEST
WINDS ON THE BACK SIDE OF THE DEPARTING SYSTEM WILL CAUSE BLOWING
AND DRIFTING OF THE FALLEN SNOW.
FRIDAY NIGHT THROUGH SUNDAY...COLD HIGH PRESSURE WILL BUILD ACROSS
THE REGION DURING THE REMAINDER OF THE SHORT TERM PERIOD...
ACCOMPANIED BY PERSISTENT NORTHWEST FLOW ALOFT. THIS SCENARIO SHOULD
PROVIDE QUIET BUT COOL CONDITIONS.
LONG TERM...MONDAY THROUGH THURSDAY...MODELS/ENSEMBLES IN REASONABLE
AGREEMENT THROUGH THE PERIOD WITH RESPECT TO FEATURES EXPECTED TO
IMPACT REGION. AT LEAST SOME DEGREE OF TROFFING IS EXPECTED TO BE IN
PLACE ALOFT...WITH A CLIPPER OR TWO POSSIBLE. MODEL CONSENSUS
SUGGESTS ANY CLIPPERS WILL BE TOO FAR NORTH TO BE MUCH OF A
PRECIPITATION RISK (OF COURSE THIS MAY CHANGE). TEMPERATURES SHOULD
REMAIN AT BELOW NORMAL LEVELS.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST FRIDAY FOR COUNTIES
NORTH OF AN EFFINGHAM TO CLARK COUNTY LINE.
&&
BAK
Hazardous weather outlook, Nov 30, 4:00 PM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
400 PM CST THU NOV 30 2006
ILZ027>031-036>038-040>043-047>053-011200-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
400 PM CST THU NOV 30 2006
...WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
FREEZING RAIN HAS CONTINUED ALONG THE I-72 CORRIDOR NEAR
SPRINGFIELD THROUGH THIS AFTERNOON. WARM GROUND TEMPERATURES HAVE
PREVENTED SIGNIFICANT GLAZING ON AREA ROADWAYS SO FAR... BUT THERE
COULD BE SOME BLACK ICE PROBLEMS BY THE EVENING COMMUTE AS
PRECIPITATION BECOMES HEAVIER.
PRECIPITATION WILL SPREAD NORTHWARD FROM THE I-72 CORRIDOR THROUGH
THE EVENING HOURS... BEGINNING AS A MIX OF FREEZING RAIN AND SLEET
ALONG AND WEST OF I-55. MIXED PRECIPITATION WILL CHANGE OVER TO
SNOW BY MIDNIGHT NEAR AND NORTHWEST OF THE ILLINOIS RIVER... WITH
THE SNOW LINE SLOWLY SHIFTING EAST TO THE I-55 CORRIDOR BETWEEN
MIDNIGHT AND 5 AM.
ICE ACCUMULATIONS UP TO A QUARTER OF AN INCH CAN BE EXPECTED NEAR
THE ILLINOIS RIVER BEFORE THE CHANGE TO SNOW. ICE ACCUMULATIONS UP
TO A HALF INCH ARE EXPECTED BEFORE THE CHANGEOVER ALONG THE I-55
CORRIDOR.
TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES WILL BE POSSIBLE BY
THE TIME THE SNOW TAPERS OFF TOWARD MIDDAY FRIDAY NEAR THE
ILLINOIS RIVER... WITH LESSER AMOUNTS TOWARDS THE I-55 CORRIDOR...
GENERALLY AROUND 3 TO 6 INCHES.
WINDY CONDITIONS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING
SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AND
INCREASE THE THREAT OF SKIDDING ON ICY ROADWAYS. THE THREAT OF
POWER OUTAGES WILL INCREASE AS WINDY CONDITIONS INTERACT WITH ICE
COATED TREE LIMBS AND POWER LINES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW WILL CONTINUE TO FALL INTO THE MORNING HOURS FRIDAY...
RESULTING IN A TREACHEROUS MORNING COMMUTE. SNOW WILL TAPER OFF
BY MIDDAY FRIDAY... BUT CONTINUED WINDY CONDITIONS WILL RESULT IN
BLOWING SNOW THROUGH THE DAY. MUCH COLDER TEMPERATURES ARE
EXPECTED OVER THE NEXT FEW NIGHTS... ENHANCING THE BLACK ICE THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HOWEVER... SPOTTERS AND SWOP OBSERVERS ARE ENCOURAGED TO REPORT
SNOWFALL AMOUNTS AND PRECIPITATION TYPES TO THE NATIONAL WEATHER
SERVICE.
ILZ044>046-054>057-061-011200-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
400 PM CST THU NOV 30 2006
...WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
RAIN WILL SLOWLY CHANGE OVER TO FREEZING RAIN THROUGH THIS
EVENING ACROSS THE REGION. WARM GROUND TEMPERATURES HAVE
PREVENTED SIGNIFICANT GLAZING ON AREA ROADWAYS SO FAR... BUT
THERE COULD BE SOME BLACK ICE PROBLEMS LATER TONIGHT AS
PRECIPITATION BECOMES HEAVIER.
FREEZING RAIN WILL MIX WITH SNOW AFTER MIDNIGHT... BEFORE CHANGING
TO ALL SNOW BY MORNING.
ICE ACCUMULATIONS OF UP TO A QUARTER OF AN INCH ARE EXPECTED
OVERNIGHT. SNOWFALL IS EXPECTED TO ACCUMULATE A COUPLE OF INCHES
BY THE MORNING COMMUTE... BUT MOTORISTS SHOULD BE AWARE OF THE
POSSIBILITY OF ICE GLAZING UNDERNEATH THE SNOW.
WINDY CONDITIONS COMBINED WITH ICE ACCUMULATIONS ON TREE BRANCHES
AND POWER LINES WILL RESULT IN THE THREAT FOR POWER OUTAGES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW WILL CONTINUE TO FALL INTO THE MORNING HOURS FRIDAY...
RESULTING IN A TREACHEROUS MORNING COMMUTE. SNOW WILL TAPER OFF
BY MIDDAY FRIDAY... BUT CONTINUED WINDY CONDITIONS WILL RESULT IN
BLOWING SNOW THROUGH THE DAY. MUCH COLDER TEMPERATURES ARE
EXPECTED OVER THE NEXT FEW NIGHTS... ENHANCING THE BLACK ICE THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HOWEVER... SPOTTERS AND SWOP OBSERVERS ARE ENCOURAGED TO REPORT
SNOWFALL AMOUNTS AND PRECIPITATION TYPES TO THE NATIONAL WEATHER
SERVICE.
ILZ062-063-066>068-071>073-011200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
400 PM CST THU NOV 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
RAIN WILL CONTINUE THROUGH THE OVERNIGHT HOURS... RESULTING IN SLOW
RISES ALONG AREA RIVERS. PRECIPITATION IS NOW EXPECTED TO REMAIN
MOSTLY RAIN THROUGH THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RAIN WILL CHANGE OVER TO SNOW FRIDAY MORNING... WITH LIGHT
ACCUMULATIONS POSSIBLE BEFORE TAPERING OFF BY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HARDIMAN
In the hours before
Local storm report, Nov 30, 9:42 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
942 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM ICE STORM LATHAM 39.97N 89.16W
11/30/2006 LOGAN IL EMERGENCY MNGR
SCATTERED POWER OUTAGES ACROSS THE SOUTHEAST PORTION OF
THE COUNTY.
0923 PM HEAVY SLEET 8 E PETERSBURG 40.01N 89.70W
11/30/2006 M0.50 INCH MENARD IL TRAINED SPOTTER
1/2 INCH OF SLEET SINCE 730 PM. MIXED AT TIMES WITH
FREEZING RAIN.
0925 PM SNOW MOSSVILLE 40.82N 89.57W
11/30/2006 M1.0 INCH PEORIA IL TRAINED SPOTTER
ACCUMULATION OF SNOW AND SLEET
0930 PM SLEET HENRY 41.11N 89.36W
11/30/2006 U0.00 INCH MARSHALL IL TRAINED SPOTTER
GROUND NEARLY COVERED
&&
GEELHARTLocal storm report, Nov 30, 10:22 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1022 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM SNOW 2 N PEORIA 40.77N 89.61W
11/30/2006 M0.4 INCH PEORIA IL TRAINED SPOTTER
MIXTURE OF SLEET AND SNOW.
1000 PM SLEET JACKSONVILLE 39.73N 90.23W
11/30/2006 U0.00 INCH MORGAN IL TRAINED SPOTTER
STEADY SLEET FOR 5-1/2 HOURS. GRASSY AREAS MOSTLY WHITE.
0955 PM HEAVY SLEET MORTON 40.61N 89.47W
11/30/2006 E0.50 INCH TAZEWELL IL TRAINED SPOTTER
HALF INCH OF SLEET OVER THE LAST 3 HOURS.
1000 PM HEAVY SLEET SPRINGFIELD 39.78N 89.64W
11/30/2006 M0.70 INCH SANGAMON IL CO-OP OBSERVER
OBSERVED NEAR THE FAIRGROUNDS. CURRENTLY HAVING A MIXTURE
OF FREEZING RAIN AND SLEET.
1010 PM HEAVY SLEET PEKIN 40.57N 89.63W
11/30/2006 M0.50 INCH TAZEWELL IL TRAINED SPOTTER
HALF INCH OF SLEET ON TOP OF 1/10 INCH OF ICE
1010 PM HEAVY SLEET PEORIA 40.74N 89.61W
11/30/2006 E0.50 INCH PEORIA IL TRAINED SPOTTER
1/2 INCH OF SLEET NEAR BRADLEY UNIVERSITY
&&
GEELHARTLocal storm report, Nov 30, 10:24 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1024 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HEAVY SLEET 2 N PEORIA 40.77N 89.61W
11/30/2006 U0.00 INCH PEORIA IL TRAINED SPOTTER
THUNDER WITH HEAVY SLEET IN PEORIA HEIGHTS
&&
GEELHARTLocal storm report, Nov 30, 10:31 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1031 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM ICE STORM 5 NW PANA 39.44N 89.14W
11/30/2006 CHRISTIAN IL TRAINED SPOTTER
MULTIPLE TREE LIMBS AND POWER LINES DOWN
1023 PM ICE STORM 2 NW TAYLORVILLE 39.54N 89.29W
11/30/2006 CHRISTIAN IL TRAINED SPOTTER
MULTIPLE TREE BRANCHES AND POWER LINES DOWN DUE TO 4/10
INCH ICE ACCUMULATION. RELAYED BY WFO IWX.
0950 PM ICE STORM LANE 40.13N 88.85W
11/30/2006 DE WITT IL TRAINED SPOTTER
BRANCHES BREAKING OFF DUE TO WINDS 20-25 MPH AND ICE
ACCUMULATIONS OF 1/4 INCH.
1030 PM HEAVY SLEET SPRINGFIELD 39.78N 89.64W
11/30/2006 M2.00 INCH SANGAMON IL TRAINED SPOTTER
2 INCHES OF SLEET AND FREEZING RAIN ACCUMULATION. ABOUT
HALF INCH OF ICE ON PAVEMENT.
1030 PM HEAVY SLEET PEKIN 40.57N 89.63W
11/30/2006 U0.00 INCH TAZEWELL IL TRAINED SPOTTER
THUNDER WITH HEAVY SLEET
&&
GEELHARTLocal storm report, Nov 30, 10:50 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1050 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SLEET 2 N PEORIA 40.77N 89.61W
11/30/2006 M0.20 INCH PEORIA IL TRAINED SPOTTER
0.2 INCHES OF SLEET IN 30 MINUTES. MIXED WITH SOME LIGHT
SNOW.
1030 PM SNOW HENRY 41.11N 89.36W
11/30/2006 M0.1 INCH MARSHALL IL TRAINED SPOTTER
MIXTURE OF SNOW AND SLEET
1040 PM FREEZING RAIN 2 S CHESTNUT 40.04N 89.20W
11/30/2006 M0.33 INCH LOGAN IL TRAINED SPOTTER
1/3 INCH OF ICE ACCUMULATION, SMALL TREE LIMBS DOWN.
&&
GEELHARTLocal storm report, Nov 30, 11:03 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1103 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM HEAVY SLEET 4 SW SPRINGFIELD 39.74N 89.70W
11/30/2006 M2.20 INCH SANGAMON IL TRAINED SPOTTER
0.4 INCHES IN THE LAST 3 HOURS. CURRENT MIX OF FREEZING
RAIN AND SLEET
1051 PM ICE STORM CLINTON 40.15N 88.96W
11/30/2006 DE WITT IL TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN. APPROXIMATELY 1/4 INCH ICE
ACCUMULATION.
1057 PM ICE STORM LE ROY 40.34N 88.76W
11/30/2006 MCLEAN IL TRAINED SPOTTER
1/4 TO 1/2 INCH OF ICE ACCUMULATION ON TREES AND WIRES.
SOME BROKEN TREE BRANCHES.
&&
GEELHARTWinter Storm, Cass
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Cass forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
Declared state disaster area. Snow accumulations of 6 to 10 inches fell on top a significant accumulation of ice.
Winter Storm, Champaign
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Champaign forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Designated state disaster area. Snow accumulations of 1 to 2 inches fell on top of significant ice accumulations over the western half of the county.
Winter Storm, Fulton
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Fulton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulations of 12 to 14 inches were reported.|
Winter Storm, Knox
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Knox forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulations of 8 to 12 inches were reported.|
Winter Storm, Marshall
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulations of 8 to 12 inches were reported.|
Winter Storm, Morgan
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Morgan forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Trained Spotter
- Coordinates
- 39.716, -90.201 (the zone’s center; the record gives no point)
Declared state disaster area. Snow accumulations of 7 to 9 inches were reported. One woman was injured in a rollover accident.|
Winter Storm, Schuyler
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Schuyler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
Declared state disaster area. Snow accumulations of 8 to 10 inches were reported.|
Winter Storm, Scott
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Scott forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.644, -90.475 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulations of 8 to 10 inches were reported.|
Winter Storm, Stark
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Stark forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulations of 12 to 14 inches were reported.|
Winter Storm, Christian
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Christian forecast zone
- Property damage
- $1.5 million
- Reported by
- Trained Spotter
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Around 3 inches of snow fell on top of 1 to 2 inches of ice accumulation.
Winter Storm, De Witt
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- De Witt forecast zone
- Property damage
- $450,000
- Reported by
- Trained Spotter
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Around 3 inches of snow fell on top of 1 to 2 inches of ice accumulation.
Winter Storm, Logan
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Logan forecast zone
- Property damage
- $550,000
- Reported by
- Trained Spotter
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulation of 3 to 5 inches fell on top of 1 to 2 inches of ice accumulation.
Winter Storm, Macon
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Macon forecast zone
- Property damage
- $1.5 million
- Reported by
- Trained Spotter
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulation of 3 to 5 inches fell on top of 1 to 2 inches of ice accumulation.
Winter Storm, Mason
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Mason forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulation of 5 to 11 inches fell on top of significant ice accumulation.
Winter Storm, McLean
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- McLean forecast zone
- Deaths
- 0 direct, 1 indirect
- Property damage
- $400,000
- Reported by
- Trained Spotter
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulation of 3 to 5 inches fell on top of significant ice accumulation. One man died in Downs while cleaning up tree debris brought down by the storm.
Winter Storm, Menard
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Menard forecast zone
- Injuries
- 0 direct, 2 indirect
- Reported by
- Trained Spotter
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulation of 5 to 8 inches fell on top of significant ice accumulation. Two women were injured in a vehicular accident.
Winter Storm, Moultrie
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Moultrie forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.642, -88.619 (the zone’s center; the record gives no point)
Declared state disaster area. Snow accumulation around 1 inch fell on top of significant ice accumulation.
Winter Storm, Peoria
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Peoria forecast zone
- Injuries
- 4 direct, 0 indirect
- Reported by
- Trained Spotter
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulation of 8 to 12 inches fell on top of significant sleet accumulation. Four people were injured at a nursing home in Peoria when a portion of the roof collapsed under the weight of the snow.
Winter Storm, Piatt
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Piatt forecast zone
- Property damage
- $400,000
- Reported by
- Trained Spotter
- Coordinates
- 40.010, -88.591 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulation around 2 inches fell on top of significant ice accumulation.
Winter Storm, Sangamon
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Sangamon forecast zone
- Property damage
- $4.0 million
- Reported by
- Trained Spotter
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulation of 5 to 7 inches fell on top of significant ice accumulation.
Winter Storm, Tazewell
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Tazewell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulation of 6 to 12 inches fell on top of significant ice accumulation.
Winter Storm, Woodford
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Woodford forecast zone
- Property damage
- $500,000
- Reported by
- Trained Spotter
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulation of 6 to 12 inches fell on top of significant ice accumulation.
Winter Storm, Shelby
- When
- December 1, 12:00 AM CST to 12:00 PM CST
- Where
- Shelby forecast zone
- Property damage
- $700,000
- Reported by
- Trained Spotter
- Coordinates
- 39.391, -88.805 (the zone’s center; the record gives no point)
Declared state and federal disaster area. Snow accumulation around 1 inch fell on top of significant ice accumulation.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Pennsylvania, December 1, 20061 death · $2.2 million · F1 · 25 events
- Tornadoes and Damaging Winds in Pennsylvania, December 1, 20065 injured · $1.1 million · F2 · 14 events
- Winter Weather in Texas, December 1, 20061 death · 7 injured · $30,000 · 2 events
- High Wind in Pennsylvania, December 1, 20061 death · $10,000 · 71 kt wind · 36 events
- Damaging Winds and High Wind in New York, December 1, 20061 death · 67 kt wind · 21 events
- Winter Storm in Missouri, December 1, 2006$7.8 million · 29 events
- Blizzard in Wisconsin, December 1, 20061 death · 3 events
- Winter Storm in Illinois, December 1, 2006$4.5 million · 17 events
- Drought in Oklahoma, December 1 to 31, 2006$1.0 million · 42 events
- Tornado and Hail in Pennsylvania, December 1, 2006$645,000 · F1 · 27 events
- High Wind in Ohio, December 1, 20063 injured · $401,000 · 50 kt wind · 30 events
- High Wind and Strong Wind in Tennessee, December 1, 2006$660,000 · 67 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5086, 5175, 5176, 5177, 5178, 5179, 5180, 5181, 5182, 9418, 9419, 9420, 9421, 9422, 9423, 9424, 9425, 9426, 9427, 9428, 9429, 9430, 9431.